# SDR 2013FA0000767

- Difficulty date: October 20, 2013
- Submitted: December 20, 2013
- Operation: General aviation
- Aircraft: N6715A
- Make and model: Piper PA-23-250
- Aircraft serial: 277954082
- System (JASC): 5711 · Wing Spar
- Part: Spar
- Condition: Cracked
- Location: Lt Wing
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE INSTALLING NEW BLADDER TANKS,  INSPECTED UNDER THE TANK TRAY TO FIND A CRACK IN THE AFT SPAR OF THE LT WING.  UPON INVESTIGATION THE CRACK WAS FOUND TO HAVE FORMED ALONG THE LOWER EDGE OF THE OTBD AILERON HINGE BRACKET.  THE CRACK ABOUT .5" FROM THE END OF THE SPAR AND IS .6250" IN LENGTH.  IT WAS SEVERE ENOUGH TO ALLOW LIGHT TO SHINE THROUGH THE HOLE AND BE VISIBLE FROM THE OUTSIDE.  IN MY OPIONION IT WAS CAUSED THE STRESS FROM THE AILERON HINGE BRACKET, AS THE REPAIR HAS NOT BEEN COMPLETED YET, ALIGNMENT OF THE HINGES.
